# SDR 2018FA0000449

- Difficulty date: September 23, 2018
- Submitted: October 25, 2018
- Operation: General aviation
- Aircraft: N455S
- Make and model: Schler ASH26E
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Drive Assy
- Condition: Failed
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: A, B
- Precautionary procedure: E, A

## Discrepancy

DURING CLIMB SMOKE COMING OUT OF THE ENGINE COMPARTMENT. THE BELT DRIVE ASSEMBLY FAILURE WAS THE SOURCE OF THE SMOKE AND SMALL FIRE. TOTAL FAILURE STARTED WITH THE BEARINGS AND FOLLOWED BY THE BOLTS HOLDING THE ASSEMBLY TOGETHER AND SHREDDING OFF THE BELT.
